upper GI/tummy problems

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

kc70
Regular Member


Date Joined Nov 2008
Total Posts : 112
   Posted 2/24/2009 2:26 PM (GMT -6)   
I will run this by my doctor this week when I see her but thought I'd float it here too. I seem to be having some tummy issues that may or may not be related to the regular flare symptoms. I simultaneously feel bloated-full and hungry-growly. When I eat, everything growls and grumbles its way down into my system and then rapidly finds its way out via the path of least resistance (i.e. down below). I'm definitely not digesting everything, based on the observation of what's left behind in the bowl. I can't eat much at a sitting, but I need to eat very frequently. I'm also having bouts of pretty nasty heartburn, which I can resolve with Rolaids but I'm starting to wonder if I should be taking something stronger.
 
I'm not eating wheat or dairy, and limiting fresh fruits and veggies (though this is hard because I crave them so much).
 
My stomach often has a kind of crunchy, acidic feeling. I wish I could really describe or explain it. Has anyone experienced this (assuming anyone actually understands what I'm talking about :P )
 
Thanks.
38 year old woman
Diagnosed October 2008
Location: Vancouver, BC
Current meds: 20 mg Prednisone, 75 mg Imuran (about to boost to 100). About to start another round of antibiotics as well.
Failed meds: Asacol, Pentasa


basa0806
Veteran Member


Date Joined Feb 2005
Total Posts : 2103
   Posted 2/24/2009 3:07 PM (GMT -6)   
Maybe acid reflux or h-pylori? Does your stomach burn like it could be a peptic ulcer? Before I was diagnosed with UC I had h-pylori (which is the bacteria that causes stomach ulcers) and I always felt bloated and my stomach always had this nawing feeling like it was churning acid.
Definitely let us know! Hope its nothing major :)
Sam(antha)
20 year old college student diagnosed with ulcerative colitis at 16
Remission since January/April 2006
400mg Asacol 2x, 10mg Elavil, 75mg Effexor XR for GAD

"Life is what happens when you are busy making other plans"
John Lennon


dakotagirl
Veteran Member


Date Joined Apr 2006
Total Posts : 3402
   Posted 2/24/2009 3:17 PM (GMT -6)   
Prednisone will cause heartburn. Talk to you GI about taking something to prevent it while on prednisone. I used Zantac on top the Aciphex I was already taking.
Pan-colitis and GERD diagnosed May 2003
Osteopenia (hip and spine) diagnosed Feb 2006
Status:  Remission
Asacol 12 per day,  Azathioprine 50mg, Aciphex, Effexor XR, Forvia, Fibercon, and Culturelle
Remicade: 1st infusion 06/17/08:  Next infusion: end of March or early April
Last Prednisone dose:  7/15/08
 
Co-Moderator UC forum:  Keep HealingWell running smoothly:  www.healingwell.com/donate

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, September 22, 2018 8:39 AM (GMT -6)
There are a total of 3,005,658 posts in 329,249 threads.
View Active Threads


Who's Online
This forum has 161794 registered members. Please welcome our newest member, jangyi00.
259 Guest(s), 5 Registered Member(s) are currently online.  Details
jangyi00, Desperate Sue, Albannach, Darla, CatLady18